Alert archive / Connecticut / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 24, NWS Boston/Norton, MA

June 26, 2009Capitol Planning Region, Connecticut

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 26, 2009, 4:00 PM EDT for Capitol Planning Region, Connecticut. It was in force for 45 min. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2009, 4:00 PM EDT (20:00 UTC)
Expired
Jun 26, 2009, 4:45 PM EDT
In force
45 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Capitol Planning Region, CT

The radar

The Brookhaven radar (KOKX), 101 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 4:20 PM EDTTSTM WND DMGFarmington, CTWIRES DOWN IN ROUTE 4 AREA OF THE UNIONVILLE SECTION
Jun 26, 4:20 PM EDTTSTM WND DMGWest Hartford, CTSIX TO 18 INCH DIAMETER TREES LIMBS DOWN IN ROUTE 9 AREA
Jun 26, 4:20 PM EDTHAIL 2Burlington, CTHAIL FROM 1 TO 2 INCHES IN DIAMETER
Jun 26, 4:25 PM EDTTSTM WND DMGFarmington, CTTREE DOWN ON CAR. OVER 100 TREES AND WIRES DOWN. MULTIPLE ROAD CLOSURES IN THE ROUTE 4 AREA.
Jun 26, 4:29 PM EDTHAIL 0.88New Britain, CT
Jun 26, 4:30 PM EDTTSTM WND DMGPlainville, CTMANY TREES DOWN NEAR THE INTERSTATE 84 CORRIDOR
Jun 26, 4:33 PM EDTTSTM WND DMGBurlington, CTTREES DOWN ON THE GEORGE WASHINGTON TURNPIKE
Jun 26, 4:35 PM EDTTSTM WND DMGNew Britain, CTSEVERAL TREES DOWN NEAR GOLF COURSE
Jun 26, 4:37 PM EDTTSTM WND DMGFarmington, CTWIRES DOWN ON A CAR WITH PEOPLE TRAPPED
Jun 26, 4:39 PM EDTHAIL 0.88Newington, CTNICKEL SIZE HAIL ON MAIN STREET
Jun 26, 4:39 PM EDTHAIL 1Newington, CTQUARTER SIZE HAIL NEAR INDIAN HILL GOLF COURSE
Jun 26, 4:45 PM EDTTSTM WND DMGWest Hartford, CTTREES DOWN ON POWER LINES WITH POWER OUTAGES
Jun 26, 4:45 PM EDTHAIL 0.75West Hartford, CT
Jun 26, 4:47 PM EDTTSTM WND DMGNewington, CTTREES AND LARGE BRANCHES UP TO 1 FOOT IN DIAMETER DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2009-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2009-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-380 J/kg
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 262000
SVRBOX
CTC003-262045-
/O.NEW.KBOX.SV.W.0024.090626T2000Z-090626T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
400 PM EDT FRI JUN 26 2009

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HARTFORD COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITIES OF...WEST HARTFORD...NEWINGTON...NEW
  BRITAIN...HARTFORD...BRISTOL...

* UNTIL 445 PM EDT

* AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BURLINGTON...OR 6 MILES SOUTHEAST OF TORRINGTON...AND MOVING EAST
  AT 20 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE... CANTON...PLAINVILLE...
  AVON...FARMINGTON...BLOOMFIELD...WINDSOR...SOUTH WINDSOR AND EAST
  WINDSOR

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS. MINOR POOR DRAINAGE FLOODING
IS ALSO EXPECTED. DRIVERS SHOULD AVOID FLOODED ROADWAYS.

LAT...LON 4181 7295 4183 7294 4185 7297 4186 7297
      4188 7295 4187 7258 4158 7278 4158 7280
      4165 7299 4180 7302
TIME...MOT...LOC 1959Z 289DEG 19KT 4178 7302

$$

RLG
2 follow-up statements
000 
WWUS51 KBOX 262012
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
412 PM EDT FRI JUN 26 2009

CTC003-262045-
/O.CON.KBOX.SV.W.0024.000000T0000Z-090626T2045Z/
HARTFORD CT-
412 PM EDT FRI JUN 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHERN HARTFORD COUNTY...

AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM NOW CAPABLE OF PRODUCING GOLF BALL 
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR BURLINGTON...OR 6 MILES NORTH OF BRISTOL...MOVING EAST 
AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CANTON...PLAINVILLE...AVON...FARMINGTON...BLOOMFIELD...WEST
HARTFORD...NEW BRITAIN...WINDSOR...SOUTH WINDSOR...NEWINGTON...
HARTFORD AND EAST WINDSOR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4181 7295 4183 7294 4185 7297 4186 7297
      4188 7295 4187 7258 4158 7278 4158 7280
      4165 7299 4180 7302
TIME...MOT...LOC 2011Z 289DEG 19KT 4177 7298

$$

RLG/GAF
000 
WWUS51 KBOX 262024
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
424 PM EDT FRI JUN 26 2009

CTC003-262045-
/O.CON.KBOX.SV.W.0024.000000T0000Z-090626T2045Z/
HARTFORD CT-
424 PM EDT FRI JUN 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHERN HARTFORD COUNTY...

AT 423 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE.  
THIS STORM WAS LOCATED NEAR BURLINGTON...OR NEAR BRISTOL...MOVING 
EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PLAINVILLE...AVON...FARMINGTON...BLOOMFIELD...WEST HARTFORD...NEW
BRITAIN...WINDSOR...SOUTH WINDSOR...NEWINGTON...HARTFORD AND EAST
WINDSOR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO 1.75 INCHES IN DIAMETER HAS BEEN REPORTED IN BURLINGTON 
CONNECTICUT WITH THIS STORM. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 4181 7295 4183 7294 4185 7297 4186 7297
      4188 7295 4187 7258 4158 7278 4158 7280
      4165 7299 4180 7302
TIME...MOT...LOC 2023Z 289DEG 19KT 4175 7290

$$

RLG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:53 PM EDT, 7 minutes earlier.

Area forecast discussion, Jun 26, 3:53 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
353 PM EDT FRI JUN 26 2009

.SYNOPSIS...
A COLD FRONT CROSSING NEW YORK WILL MOVE ACROSS NEW ENGLAND TONIGHT
BRINGING SHOWERS AND SCATTERED THUNDERSTORMS. UPPER LEVEL LOW
PRESSURE WILL THEN DROP OVER NEW ENGLAND SATURDAY BRINGING ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS. CLOUDS AND SHOWERS WILL LINGER
THROUGH MUCH OF THE COMING WEEK ALONG WITH SEASONABLY COOL
TEMPERATURES.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
MOST THUNDERSTORMS ARE PASSING NORTH AND SOUTHWEST OF SOUTHERN NEW
ENGLAND. THERE IS ONE BATCH IN NORTHERN CONNECTICUT AND ADJACENT
MASSACHUSETTS THAT WILL MOVE ACROSS AREAS SOUTH OF THE MASS PIKE.

SURFACE BASED CAPES OF 2000 JOULES MAINLY OVER CONNECTICUT WITH AN
AXIS THROUGH RI AND SOUTHEAST MASS. ML CAPES IN THIS SOUTHERN AREA
ARE 500 JOULES OR LESS WITH INCREASING INHIBITION FROM WEST TO
EAST. THIS INSTABILITY SHOULD SUPPORT THUNDER THROUGH AT LEAST THE
EVENING AND EARLY NIGHT. MOST SUPPORT FOR SEVERE STORMS APPEARS TO
BE OVER NORTHERN NEW ENGLAND AND FROM CONNECTICUT SOUTH. BUT THERE
ARE BREAKS IN CLOUD COVER OVER SOUTHERN NH AND NORTHEAST MASS WITH
ENOUGH TIME FOR SOLAR HEATING OF THE AIRMASS...SO THESE AREAS WILL
NEED TO BE MONITORED TOO.

ALL MODELS BRING THE COLD FRONT TO RHODE ISLAND AND EASTERN MASS BY
12Z SATURDAY. WE WILL KEEP LIKELY POPS FOR ALL AREAS THROUGH MIDNIGHT
AND THEN TAPER POPS THROUGH CHANCE OVERNIGHT WITH HIGHEST LATE NIGHT
POPS IN EASTERN MASS. TEMPERATURES WILL BE A BLEND OF MOS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
UPPER LOW PRESSURE AND ITS COLD AIR ALOFT WILL MOVE ACROSS NEW
ENGLAND SATURDAY. SATELLITE AND OBSERVATIONS SHOW SOME DRYING AHEAD
OF THE UPPER LOW...SO PARTIAL CLEARING IS LIKELY FOR SATURDAY
MORNING. ONCE THE SUN GETS TO WORK ON THIS AIR...AND WITH SHARP LAPSE
RATES DUE TO THE COLD AIR ALOFT...THE ATMOSPHERE SHOULD DESTABILIZE
SUFFICIENTLY FOR INCREASING CLOUDS BY MIDDAY/AFTERNOON AND FOR AT
LEAST SCATTERED THUNDERSTORMS. WET BULB ZERO VALUES DROP TO
9000-9500 FEET WHICH IS LOW ENOUGH FOR AT LEAST SMALL HAIL.

850 TEMPS AND THEIR 800 MB EQUIVILENTS ARE AROUND 10-12C...THAT WOULD
SUPPORT MAX TEMPS AROUND 80. CLOUDS MAY KEEP TEMPS A LITTLE BELOW MAX
POTENTIAL BUT THE COLD ADVECTION ALOFT WILL MAKE DRY ADIABATIC LAPSE
RATES AN EASIER REACH.  WE USED A BLEND OF MOS WHICH YIELDED MAX
TEMPS IN THE MID AND UPPER 70S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
*** A RETURN TO UNSEASONABLY COOL AND DAMP CONDITIONS EXPECTED...

WHILE THE DETAILS OF THIS FORECAST HAVE BELOW AVERAGE CONFIDENCE...
IT DOES APPEAR SOUTHERN NEW ENGLAND WILL BE RETURNING TO COOL AND WET
CONDITIONS. WHILE NOT EXPECTING CONTINUOUS RAINFALL...HAVE FOUND IT
DIFFICULT TO FIND A DAY WHICH COULD BE COMPETELY DRY. THE FAVORED
TIME FOR ANY SHOWERS WOULD BE DURING THE AFTERNOON AND EVENING
HOURS...MAINLY DUE TO THE WARMER TEMPERATURES AT THOSE TIMES.

A SERIES OF MID LEVEL DISTURBANCES IS FORECAST TO MERGE INTO A LARGER
DISTURBANCE OVER NEW ENGLAND SUNDAY NIGHT INTO MONDAY. THIS LARGER
CUTOFF MID LEVEL LOW THEN LINGERS IN OUR VICINITY AS THE WESTERN END
OF AN OMEGA BLOCK STRETCHING ACROSS THE NORTH ATLANTIC.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
THIS AFTERNOON AND EARLY EVENING...
FIRST BATCH OF SHOWERS WITH EMBEDDED LIGHTNING NEAR CONCORD NH WAS
MOVING ACROSS SOUTHERN NH AND EASTERN MA AT 2 PM/18Z. BREAKS IN THE
OVERCAST OVER MUCH OF CT...WEST-CENTRAL MA INTO EASTERN NY WILL
PROMOTE TSTM DEVELOPMENT AFT 21Z THROUGH ABOUT 02Z. COVERAGE WILL BE
ISOLATED TO SCATTERD AT MHT/BOS AND PVD WITH TSTMS MORE NUMEROUS
ACROSS BDL/BAF. STRONG WINDS AND HAIL ARE POSSIBLE WITH THE STRONGEST
STORMS.

RISK FOR TSTMS ARE VERY LOW TO NIL FOR HYA/FMH AND ACK THROUGH EARLY
THIS EVENING.

LATER THIS EVENING AND OVERNIGHT...
SHOWERS AND TSTMS WILL DIMINISH AFTER 02Z/10 PM. HOWEVER...ISOLATED
TO SCT TSTMS MAY LINGER MUCH OF THE NIGHT ACROSS SOUTHERN NEW
ENGLAND. THIS INCLUDES BDL/PVD/HYA/FMH AND ACK.

SATURDAY...
QUIET MORNING WITH VFR MOST TERMINALS EXCEPT IFR/MVFR IN AREAS OF FOG
AT PVD/HYA/FMH AND ACK. BY AFTERNOON SCT SHOWERS AND TSTMS EXPECTED
AT ALL TERMINALS. SMALL HAIL IS POSSIBLE WITH ANY TSTM SAT.

OUTLOOK /SATURDAY THROUGH TUESDAY/...

SATURDAY NIGHT THROUGH TUESDAY...THERE LIKELY WILL BE TIMES OF MVFR-
IFR CONDITIONS IN LOW CLOUDS/FOG PATCHES AND THE POTENTIAL FOR
SCATTERED SHOWERS.

&&

.MARINE...
LINGERING ROUGH SEAS ON THE OUTER WATERS MAINLY ON THE SOUTH AND
SOUTHEAST OUTER WATERS. WE WILL EXTEND A SMALL CRAFT ADVISORY FOR
ROUGH SEAS THROUGH 14Z. WINDS SHOULD REMAIN BELOW 20 KNOTS TONIGHT
AND SATURDAY...EXCEPT IN THE VICINITY OF ANY THUNDERSTORMS.

DENSE FOG REPORTED ON NANTUCKET SOUND THIS AFTERNOON. FOG WILL LINGER
SOUTH AND EAST OF CAPE COD TONIGHT AND SATURDAY MORNING.

OUTLOOK /SATURDAY THROUGH TUESDAY/...

WINDS AND SEAS SHOULD GENERALLY REMAIN BELOW 25 KT AND 5 FT
RESPECTIVELY. HOWEVER...ONSHORE FLOW WILL RESULT IN AREAS OF FOG AT
TIMES RESULTING IN POOR VISIBILITIES FOR MARINERS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM EDT THIS
     EVENING FOR ANZ250-254-255.

&&

SYNOPSIS...WTB
NEAR TERM...WTB
SHORT TERM...WTB
LONG TERM...BELK
AVIATION...NOCERA/BELK
MARINE...WTB/BELK
Hazardous weather outlook, Jun 26, 4:21 AM EDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
421 AM EDT FRI JUN 26 2009

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-270830-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
421 AM EDT FRI JUN 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL BRING A ROUND OF SHOWERS AND THUNDERSTORMS TO THE
REGION...MAINLY THIS AFTERNOON AND EARLY EVENING. A FEW OF THE
STORMS MAY BECOME SEVERE...PRODUCING LOCALIZED DAMAGING WIND
GUSTS...HAIL...AND LOCALIZED TORRENTIAL DOWNPOURS THAT MAY LEAD TO
MINOR FLOODING AND A LOW PROB OF A LOCALIZED FLASH FLOOD.

THERE ALSO IS A MODERATE RISK FOR DANGEROUS RIP CURRENTS FOR
NANTUCKET BEACHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY SATURDAY
AFTERNOON AND EARLY EVENING. A FEW OF THE STRONGEST STORMS MAY
CONTAIN PEA SIZE HAIL. THERE IS A LOW PROBABILITY OF A FEW MARGINAL
SEVERE HAIL REPORTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR THUNDERSTORM REPORTS.

ANZ230>237-250-254-255-270830-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
421 AM EDT FRI JUN 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE LIKELY TO DEVELOP OVER THE MAINLAND TODAY AND
LIKELY MOVE ACROSS THE COASTAL WATERS THIS AFTERNOON AND THIS
EVENING. GUSTY WINDS AND HAIL MAY ACCOMPANY SOME OF THE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR THUNDERSTORM REPORTS.

In the hours before

Special weather statement, Jun 26, 12:50 PM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1250 PM EDT FRI JUN 26 2009

NHZ011-015-261730-
CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
1250 PM EDT FRI JUN 26 2009

AT 1246 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS OVER WINDHAM COUNTY VERMONT AND
WESTERN CHESHIRE COUNTY NEW HAMPSHIRE. RAINFALL RATES OF 0.5 TO 1.0
INCHES PER HOUR WILL OCCUR AS THESE STORMS MOVE EAST ACROSS THE
REMAINDER OF CHESHIRE COUNTY THROUGH 130 PM.

LOCALIZED PONDING OF WATER ON ROADWAYS WILL OCCUR. DO NOT ATTEMPT TO
DRIVE THROUGH FLOODED AREAS.

FIELD
Special weather statement, Jun 26, 3:10 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
310 PM EDT FRI JUN 26 2009

CTZ002-003-MAZ011-261945-
EASTERN HAMPDEN MA-HARTFORD CT-TOLLAND CT-
310 PM EDT FRI JUN 26 2009

AT 308 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 30
MPH 3 MILES WEST OF SUFFIELD...OR ABOUT 4 MILES NORTHWEST OF WINDSOR
LOCKS...MOVING EAST AT 15 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... WINDSOR LOCKS...SUFFIELD AND
  ENFIELD

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

RLG
Special weather statement, Jun 26, 3:41 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
341 PM EDT FRI JUN 26 2009

CTZ002>004-262045-
HARTFORD CT-TOLLAND CT-WINDHAM CT-
341 PM EDT FRI JUN 26 2009

AT 339 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH SMALL HAIL AND THE POTENTIAL TO PRODUCE
WIND GUSTS TO 40 MPH FROM 3 MILES NORTHWEST OF WINDSOR LOCKS TO 19
MILES SOUTHWEST OF TORRINGTON TO 38 MILES WEST OF NAUGATUCK...MOVING
EAST AT 15 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... SUFFIELD...EAST GRANBY...
  ENFIELD...SIMSBURY...WINDSOR LOCKS...CANTON...SOMERS...
  BURLINGTON...AVON...WEST HARTFORD...STAFFORD SPRINGS...STAFFORD...
  SOUTH WINDSOR...ROCKVILLE...ELLINGTON...EAST WINDSOR...BLOOMFIELD
  AND WINDSOR

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

GAF/RLG

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 4:23 PM EDTAreal Flood AdvisoryBOXCapitol Planning Region3 hr
Jun 26, 4:41 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region49 min
Jun 26, 4:53 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region52 min
Jun 26, 4:57 PM EDTAreal Flood AdvisoryBOX85 min
Jun 26, 5:10 PM EDTTornado WarningBOXCapitol Planning Region, Northeastern Connecticut Planning Region35 min
Jun 26, 5:35 PM EDTAreal Flood AdvisoryBOXNortheastern Connecticut Planning Region45 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.